Pennsylvania, 2001

Damaging Wind in Pennsylvania, July 10, 2001

July 10, 2001 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 10, 3:00 PM EST, 45 minutes earlier.

Area forecast discussion, Jul 10, 3:00 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
400 PM EDT TUE JUL 10 2001

COLD FRONT ON LEADING EDGE OF UPR LOW OVER ERN CAN PUSHING INTO NW
PA ATTM. SCT SHOWERS AND THUNDERSTORMS ONGOING ATTM BECOMING MOST
ORGANIZED IN THE LAST HOUR OR TWO. EARLIER TODAY EXPECTED ANOTHER
ROUND OF TSTORMS TONIGHT AS MODEL GUIDANCE SHOWED STRONG SHORTWAVE
DIVING OVER UPR RIDGE INTO PA BETWEEN 6 AND 12Z. BUT GIVEN THAT
POSTFRONTAL AIR HAS ENTERED NW PA...WHAT IS FIRING NOW WILL BE THE
MAIN ACTION WITH ONE W TO E LINE OVER SRN PA AND ANOTHER OVER
CENTRAL INTO NE PA.

HOWEVER VIS SAT IMAGERY SHOWS SOME KIND OF WAVE INITIATING
SHWRS/TSTMS OVER SE ONT. WHILE THESE STORMS MAY MOVE SE... THE AMS
IT WILL MOVE INTO...AT LEAST OVER PA...WILL NOT BE CONDUCIVE TO SIG
STORMS LATER TONIGHT. WILL MAINTAIN GENERAL SCT SHWRS/THUNDERSTORMS
WITH WORDING FOR STRONG GUSTY WINDS ALL ZONES...SEVERE WORDING FOR
SRN PA COUNTIES IN WATCH BOX.

COOLER TOMORROW THOUGH MOS GUIDANCE FOR TOMORROW ARE SIG WARMER THAN
WHAT WE HAD BEEN THINKING LAST SEVERAL DAYS. PLAYED IT THE MIDDLE OF
THE ROAD. TOMORROW SHOULD FEEL COOLER THAN TODAY BUT MAY NOT BE AS
COOL AS ORIGINALLY EXPECTED. UNDER COOL TEMPS ALOFT AFTN INSTABILITY
SHOWERS MAY BE PREVALENT SO KEPT 30 POP FOR ALL DAY ON WED NOT JUST
MORNING.

EXTENDED...
CONTINUE PVS THINKING WITH QUIET WEATHER. COOL TEMPS TO START THEN
MODERATING INTO THE WEEKEND. ON TUE...COLD FRONT POISED TO THE NW OF
PA SO INCLUDED GENERAL CHANCE OF SHOWERS ALONG WITH PC SKIES.

.CTP...SVR TSTM WATCH FOR SRN HALF OF CWA UNTIL 9PM.

GARTNER

In the hours before

Special weather statement, Jul 10, 12:58 PM EST, 2 hours 47 minutes before
PAZ024>028-033>036-056>059-063>066-110045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
158 PM EDT TUE JUL 10 2001

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT FOR
MOST OF SOUTH-CENTRAL PENNSYLVANIA...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT FOR THE
FOLLOWING COUNTIES...

ADAMS...BEDFORD...BLAIR...CAMBRIA...CUMBERLAND...DAUPHIN...FRANKLIN
...FULTON...HUNTINGDON...JUNIATA...LANCASTER...LEBANON...MIFFLIN...
PERRY...SCHUYLKILL...SOMERSET...AND YORK.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR
SEVERE THUNDERSTORMS TO OCCUR. WINDS IN EXCESS OF 60 MPH AND HAIL
LARGER THEN THREE QUARTERS O[F AN INCH IN DIAMETER ARE POSSIBLE IN AND NEAR
THE WATCH AREA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

ONDREJIK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clinton

When
July 10, 3:45 PM EST
Where
Clinton County, Lamar
Measured
50 kt (58 mph)
Reported by
EMERGENCY MANAGER
Coordinates
41.017, -77.533

Trees and power lines were reported down in Lamar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256802.